Alert archive / Louisiana / Tornado Warnings in 2009
Tornado Warning 15, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 31, 2009, 8:31 AM CDT for Grant Parish, Natchitoches Parish, Winn Parish, Louisiana. It was in force for 29 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2009, 8:31 AM CDT (13:31 UTC)
- Expired
- Mar 31, 2009, 9:00 AM CDT
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Grant Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 8:31 AM CDT | TORNADO | 2 E Natchez, LA | AN EF1 TORNADO OCCURRED NEAR NATCHEZ AND BERMUDA LOUISIANA IN NATCHITOCHES PARISH. A BARN WAS COMPLETELY DESTROYED...SEVERAL TREES WERE UPROOTED OR SNAPPED...AND A FEW HOMES SUSTAINED ROOF DAMAGE FROM FALLING TREES AND WIND. TWO HISTORIC PLANTATIONS SUSTAINED |
| Mar 31, 8:32 AM CDT | TORNADO | 5 Ese Natchez, LA | SEVERAL TREES WERE UPROOTED AND A FEW HOMES WERE DAMAGED OR DESTROYED BY A POSSIBLE TORNADO NEAR THE TOWN OF BERMUDA LOUISIANA. THE POSSIBLE TORNADO ALSO DOWNED TREES AT THE BEAUFORT PLANTATION. |
| Mar 31, 8:35 AM CDT | HAIL 1 | 3 N Montgomery, LA | QUARTER SIZED HAIL REPORTED BETWEEN CREWS AND MONTGOMERY |
| Mar 31, 8:45 AM CDT | TSTM WND DMG | Montgomery, LA | TREE DOWN NEAR RAILROAD TRACKS |
| Mar 31, 8:45 AM CDT | HAIL 0.75 | 7 Sw Atlanta, LA | |
| Mar 31, 8:45 AM CDT | HAIL 0.75 | Montgomery, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 311331 TORSHV LAC043-069-127-311400- /O.NEW.KSHV.TO.W.0015.090331T1331Z-090331T1400Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 831 AM CDT TUE MAR 31 2009 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN GRANT PARISH IN NORTH CENTRAL LOUISIANA... SOUTHWESTERN WINN PARISH IN NORTH CENTRAL LOUISIANA... EAST CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA... * UNTIL 900 AM CDT * AT 826 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BERMUDA... OR 9 MILES SOUTHEAST OF NATCHITOCHES...MOVING EAST AT 30 MPH. * THE TORNADO WILL BE NEAR... MONTGOMERY BY 831 AM CDT... WHEELING BY 840 AM CDT... HARGIS AND MARS HILL BY 845 AM CDT... NEW VERDA...VERDA AND 7 MILES NORTH OF ALOHA BY 850 AM CDT... LAKE IATT AND 7 MILES WEST OF WILLIANA BY 900 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3181 9251 3156 9257 3156 9306 3179 9298 TIME...MOT...LOC 1331Z 270DEG 26KT 3168 9294 $$ 23
1 follow-up statement
000 WWUS54 KSHV 311346 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 846 AM CDT TUE MAR 31 2009 LAC043-069-127-311400- /O.CON.KSHV.TO.W.0015.000000T0000Z-090331T1400Z/ NATCHITOCHES LA-WINN LA-GRANT LA- 846 AM CDT TUE MAR 31 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR GRANT... WINN AND NATCHITOCHES PARISHES... AT 846 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HARGIS...OR 18 MILES EAST OF NATCHITOCHES...MOVING EAST AT 30 MPH. THE TORNADO WILL BE NEAR... LAKE IATT AND 7 MILES WEST OF WILLIANA BY 900 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3181 9251 3156 9257 3156 9306 3179 9298 TIME...MOT...LOC 1346Z 270DEG 26KT 3168 9281 $$ 23
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 31, 5:39 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 31, 5:39 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 539 AM CDT TUE MAR 31 2009 .DISCUSSION... EARLY THIS MORNING A COLD FRONT TRAILED FROM SURFACE LOW PRESSURE OVER THE CENTRAL SECTIONS OF THE COUNTRY...SOUTHWEST NEAR A TEXARKANA ARKANSAS...AND TYLER AND JACKSONVILLE TEXAS LINE. SHOWERS AND THUNDERSTORMS WERE OCCURRING ALONG THE BOUNDARY WITH SOME OF THE STORMS STRONG TO ISOLATED SEVERE. THIS BOUNDARY WILL CONTINUE MOVING OFF TO THE EAST ACROSS THE AREA DURING THE DAY AND OFF AWAY BY TONIGHT. SURFACE HIGH PRESSURE WILL BUILD IN WAKE OF THE FRONT PROVIDING DRY WEATHER BUT ANOTHER SURFACE LOW AND COLD FRONT WILL BE MOVING ACROSS THE FOUR STATE REGION WEDNESDAY NIGHT AND THURSDAY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS SYSTEM AS WELL. SINCE THIS NEXT LOW WILL BE MOVING ALONG THE RED RIVER AND THEN ACROSS SOUTHERN ARKANSAS AND NORTH LOUISIANA...EXPECTING SOME WRAP AROUND PRECIPITATION IN ITS WAKE WITH RAIN ENDING THURSDAY NIGHT. HIGH PRESSURE ON THE SURFACE WILL FOLLOW...WITH ANOTHER SURFACE LOW MOVING ACROSS THE PLAINS WITH TRAILING COLD FRONT MOVING INTO THE FORECAST AREA SATURDAY NIGHT AND SUNDAY. AS USUAL EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. RAIN WILL END LATE SUNDAY AFTERNOON AND EVENING. THE NEXT RAIN RETURNS NEAR MID WEEK WITH ANOTHER IN A SERIES OF SURFACE LOWS AND ASSOCIATED COLD FRONT../06/ && .AVIATION... MVFR/IFR CONDITIONS...DUE TO SHOWERS AND THUNDERSTORMS...CAN BE EXPECTED THIS MORNING ACROSS ALL TERMINALS AS A FRONT PROGRESSES THROUGH THE FOUR STATE REGION. AFTER FRONTAL PASSAGE...WINDS WILL SHIFT TO THE NW WITH SKY CONDITIONS IMPROVING FROM WEST TO EAST. EXPECTING VFR CONDITIONS IN TYR BY 15Z...SHV BY 18Z...AND MLU BY 22Z. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 44 74 56 69 / 70 0 0 30 40 MLU 68 43 73 54 74 / 70 10 0 20 60 DEQ 64 34 72 50 59 / 50 0 0 40 60 TXK 64 42 73 52 62 / 50 0 0 40 50 ELD 64 38 73 53 68 / 70 10 0 20 60 TYR 64 46 74 57 65 / 50 0 0 30 30 GGG 64 44 74 56 67 / 50 0 0 30 30 LFK 71 47 76 56 72 / 70 0 0 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/05
Hazardous weather outlook, Mar 31, 6:03 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 603 AM CDT TUE MAR 31 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-311700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 603 AM CDT TUE MAR 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA... NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND NEAR A COLD FRONT MOVING ACROSS THE FOUR STATE REGION DURING THE DAY. BY EARLY TONIGHT THE FRONT WILL HAVE MOVED EAST OF THE AREA. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF THE EAST TEXAS LAKES AREA...AND NORTHWEST AND NORTH CENTRAL LOUISIANA. THE THREAT FOR SIGNIFICANT STORMS WILL BE OVER BY EARLY THIS EVENING. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF PENNIES AND NICKELS...AND POSSIBLY ISOLATED STRONG WIND GUSTS...ALONG WITH BRIEF BUT HEAVY RAINFALL AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A SECOND ROUND OF SHOWERS AND THUNDERSTORMS RETURN WEDNESDAY NIGHT AND THURSDAY WITH OUR NEXT COLD FRONT...FOLLOWED BY THE THIRD ROUND SATURDAY NIGHT AND SUNDAY. WITH TEMPERATURES ON THE COOLER SIDE ALONG WITH LOWER DEW POINTS...SEVERE THUNDERSTORMS WILL BE MORE ISOLATED IN NATURE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...WILL NOT BE NEEDED ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS TODAY OR TONIGHT...BUT MAY BE CALLED UPON THROUGH THIS AFTERNOON FOR LOWER SECTIONS OF NORTHEAST TEXAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA. 06
In the hours before
Local storm report, Mar 31, 3:10 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 AM CDT TUE MAR 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 AM HAIL 7 NW TYLER 32.40N 95.39W
03/31/2009 E0.88 INCH SMITH TX TRAINED SPOTTER
&&
PARKERSpecial weather statement, Mar 31, 3:31 AM CDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 AM CDT TUE MAR 31 2009
TXZ125-136>138-149-150-310915-
CHEROKEE-GREGG-HARRISON-RUSK-SMITH-UPSHUR-
331 AM CDT TUE MAR 31 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 415 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
UPSHUR...HARRISON...SMITH...GREGG...RUSK AND CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
ARP...BULLARD...CLARKSVILLE CITY...EAST MOUNTAIN...GLADEWATER...
HALLSVILLE...HARLETON...HENDERSON...JACKSONVILLE...
JOINERVILLE...KILGORE...LIBERTY CITY...LONGVIEW...MINDEN...
MIXON...MOUNT SELMAN...NEW LONDON...NEW SALEM...OVERTON...
PINEHILL...PONTA...REESE...TATUM...TROUP...TURNERTOWN...WHITE
OAK AND WHITEHOUSE...
AT 330 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LIBERTY
CITY TO 6 MILES SOUTHWEST OF REESE...OR ALONG A LINE EXTENDING FROM
6 MILES WEST OF KILGORE TO 12 MILES WEST OF JACKSONVILLE...MOVING
EAST AT 40 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH CAN BE EXPECTED WITH THESE
STORMS.
PARKERSpecial weather statement, Mar 31, 5:55 AM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
555 AM CDT TUE MAR 31 2009
TXZ150-152-153-311145-
NACOGDOCHES-RUSK-SHELBY-
555 AM CDT TUE MAR 31 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 645 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
RUSK...
IN EASTERN TEXAS...
SHELBY AND NACOGDOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
CENTER...GARRISON...NEUVILLE...TENAHA...TIMPSON...AND TRAWICK.
AT 553 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TRAWICK...OR 11 MILES NORTHWEST OF
NACOGDOCHES...MOVING EAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
12Special weather statement, Mar 31, 6:13 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
613 AM CDT TUE MAR 31 2009
TXZ151-311200-
PANOLA-
613 AM CDT TUE MAR 31 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 700 AM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
CARTHAGE AND DEBERRY...
AT 611 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF PINEHILL...OR 9 MILES SOUTHWEST
OF CARTHAGE...MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH CAN BE EXPECTED WITH THIS
STORM.
12Special weather statement, Mar 31, 7:52 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
752 AM CDT TUE MAR 31 2009
LAZ012-013-018-019-311345-
BIENVILLE-JACKSON-NATCHITOCHES-WINN-
752 AM CDT TUE MAR 31 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 845 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
BIENVILLE AND NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
JACKSON AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
JONESBORO...
AT 751 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF JONESBORO...MOVING EAST AT
30 MPH.
PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
23Special weather statement, Mar 31, 8:17 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
817 AM CDT TUE MAR 31 2009
LAZ013-311415-
JACKSON-
817 AM CDT TUE MAR 31 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 915 AM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
JACKSON...
INCLUDING THE FOLLOWING LOCATIONS...
JONESBORO...
AT 816 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JONESBORO...MOVING EAST AT 45 MPH.
PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
23The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 5:27 AM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 48 min |
| Mar 31, 7:11 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 49 min |
| Mar 31, 8:27 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 48 min |
| Mar 31, 9:22 AM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 38 min |
| Mar 31, 9:45 AM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 30 min |
Nearby
Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.